question-icon

Hello, I am taking 40 mg of geodon twice a

default
Posted on Fri, 28 Dec 2018
Question: Hello, I am taking 40 mg of geodon twice a day for schizoaffective disorder, 50 mg of atarax twice a day for anxiety, and 100 mg of Luvox once a day for OCD. My heart rate has been going as high as 140. The cardiologist said that atarax and luvox increase the levels of geodon so therefore increase the risk of tachycardia and arrhythmias. So do you think stopping atarax would help or do you think it is safe to continue all three of them? And if I stop atarax, can I replace it with gabapentin 300 mg three times a day?
doctor
Answered by Dr. Seikhoo Bishnoi (1 hour later)
Brief Answer:
Yes, Gabapentin is relatively safer.

Detailed Answer:
Hello thanks for using 'Ask A Doctor' service

I can understand your concern. Yes, Geodon or Ziprasidone is known to raise heart rate and sometimes results in QT prolongation. This could make the situation worse. Hydroxyzine too is known to result in similar side effects. So if your heart rate is going up to 140 then its time that re-evaluation should be done and Atarax can be replaced with some other relatively safer drug.

Gabapentin can be tried. The drug is relatively safe if QT prolongation is considered. The drug can be kept in options. This should help you in controlling anxiety. You can talk with your psychiatrist for this.

Thanks.

Please don't hesitate if you have more doubts.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, I am taking 40 mg of geodon twice a

Brief Answer: Yes, Gabapentin is relatively safer. Detailed Answer: Hello thanks for using 'Ask A Doctor' service I can understand your concern. Yes, Geodon or Ziprasidone is known to raise heart rate and sometimes results in QT prolongation. This could make the situation worse. Hydroxyzine too is known to result in similar side effects. So if your heart rate is going up to 140 then its time that re-evaluation should be done and Atarax can be replaced with some other relatively safer drug. Gabapentin can be tried. The drug is relatively safe if QT prolongation is considered. The drug can be kept in options. This should help you in controlling anxiety. You can talk with your psychiatrist for this. Thanks. Please don't hesitate if you have more doubts.